Google+ Followers

Saturday, June 30, 2012

Weeks 10 and 11

I think it is safe to say that I am pretty much fully recovered from the effects of the transplant.  There is nothing that I was doing before transplant that I am not doing now, with the exception of swimming as I have been instructed to stay out of public swimming pools for a little while yet.  Although my blood work is looking pretty good I still have to be careful as my immune system will not yet be up to scratch.  The restrictions and prophylactic medications will last up to twelve months.

Saying that my blood work looked good as well is not quite accurate either.  While most of it looked good, my kidney function was just a little off.  Kidney function is measured by creatinine.  The maximum range should be 120 but mine is currently 125.  No immediate cause for concern but still needs to be further investigated.

My haematologist, Prof Prince, seems to think that it is because of the captopril I take for my kidney stones.  I stopped taking it during my stem cell transplant as my blood pressure was very low, but I started taking it again a couple of weeks ago on the advice of my nephrologist.  Prof Prince has suggested that I talk to my nephrologist about it.  I have already put the call in but I am yet to hear back.  I will keep you all posted.

Another interesting thing that has happened is to do with my finger nails.  I have noticed that I have a pail band across each nail on both hands and feet.  I can only assume that it is from the chemo and that my nail development during this time was altered.  It doesn't hurt, nor is it uncomfortable.  I just found it interesting.  And to Bob, Wendy and Cory my fellow transplant buddies.  I bet if you're reading this you just looked at your finger nails.  Scratch that, I bet everyone reading this did;)  Until next time, stay well:)

1 comment:

  1. Didn't look yet, but know it's coming. Got nail polish on fingernails anyway - so can't see them. LOL
    I still have a bit of rash lingering so I'm still on 10mg of prednisone. Waiting for rash to be all gone before I wean off. Last time I started to wean down the rash kicked up again.
    Glad you are doing so well, I am feeling pretty darn good too, happy to say.
    Wendy :)

    ReplyDelete